MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Model Number 20967277
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref: # (b)(4).Preliminary investigation concluded that both units had been passed through the test prior to shipment and no abnormality captured throughout the process.Both units were manufactured on 21.07.2021 via dhr wo21704318 (2 years ago).Clinical assessment conclusion: it is reported that 'patients battery doors will not stay closed'.This concerns bte (behind the ear) devices and therefore the risk of foreign body in the ear is not applicable.Due to the missing part, the battery door for the hearing aid will not stay closed and the device will not function.Clinical conclusion of the case is there was no potential patient harm.The user guide includes a warning stating - instrument usage by children or mentally challenged persons should be always supervised to ensure their safety.The hearing instrument contains small parts that could be swallowed by children.Please be mindful not to leave children unsupervised with this hearing instrument'.The user guide also includes a recommendation to immediately seek medical attention if it is swallowed.Additionally, the user guide states if a hearing aid is broken, do not use it.Clinical evaluation according to 0378040 clin eval plan&rpt, ha&tsg: hearing aid powering is a precondition for the hearing aid to function.The risks associated with powering and batteries are reduced as far as possible and the benefit of a hearing aid outweighs these risks.Device has not been received for investigation.This is an initial report.
 
Event or Problem Description
It is reported that the patients battery doors will not stay closed.This is an initial report.
 
Event or Problem Description
It is reported that the patients battery doors will not stay closed.No further information has been reported regarding the event.This is a final report.
 
Additional Manufacturer Narrative
Manufacturer's ref: #(b)(4).Preliminary investigation concluded that both units had been passed through the test prior to shipment and no abnormality captured throughout the process.Both units were manufactured on (b)(6) 2021 via dhr wo21704318 (2 years ago).It has been found that the battery door is week and needs thorough investigation.The device investigation is still to be finalised.Clinical assessment conclusion it is reported that 'patients battery doors will not stay closed'.This concerns bte (behind the ear) devices and therefore the risk of foreign body in the ear is not applicable.Due to the missing part, the battery door for the hearing aid will not stay closed and the device will not function.Clinical conclusion of the case is there was no potential patient harm.The user guide includes a warning stating - instrument usage by children or mentally challenged persons should be always supervised to ensure their safety.The hearing instrument contains small parts that could be swallowed by children.Please be mindful not to leave children unsupervised with this hearing instrument'.The user guide also includes a recommendation to immediately seek medical attention if it is swallowed.Additionally, the user guide states if a hearing aid is broken, do not use it.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg: hearing aid powering is a precondition for the hearing aid to function.The risks associated with powering and batteries are reduced as far as possible and the benefit of a hearing aid outweighs these risks.Risk assessment: known risk.Mitigated.Risk deemed acceptable.This is a follow up report.A final report will be submitted once the invstigations are finalized.The case is late and a nc-02241 has been filed for this error.(b)(6) 2023: follow up: device investigation revealed that the root cause of this case is that the battery click is out of specs.By checking the devices, it is not clear if this out of spec happens because of part manufacture or by misuse.Corrections: the componet code has been changed from battery to locking mechanism.This is a final report.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.
 
Additional Manufacturer Narrative
Manufacturer's ref: #(b)(4).Preliminary investigation concluded that both units had been passed through the test prior to shipment and no abnormality captured throughout the process.Both units were manufactured on 21.07.2021 via dhr (b)(4) (2 years ago).It has been found that the battery door is week and needs thorough investigation.The device investigation is still to be finalised.Clinical assessment conclusion it is reported that 'patients battery doors will not stay closed'.This concerns bte (behind the ear) devices and therefore the risk of foreign body in the ear is not applicable.Due to the missing part, the battery door for the hearing aid will not stay closed and the device will not function.Clinical conclusion of the case is there was no potential patient harm.The user guide includes a warning stating - instrument usage by children or mentally challenged persons should be always supervised to ensure their safety.The hearing instrument contains small parts that could be swallowed by children.Please be mindful not to leave children unsupervised with this hearing instrument'.The user guide also includes a recommendation to immediately seek medical attention if it is swallowed.Additionally, the user guide states if a hearing aid is broken, do not use it.Clinical evaluation according to (b)(4) clin eval plan&rpt,ha&tsg: hearing aid powering is a precondition for the hearing aid to function.The risks associated with powering and batteries are reduced as far as possible and the benefit of a hearing aid outweighs these risks.Risk assessment: known risk.Mitigated.Risk deemed acceptable.This is a follow up report.A final report will be submitted once the invstigations are finalized.The case is late and a nc-02241 has been filed for this error.
 
Event or Problem Description
It is reported that the patients battery doors will not stay closed.This is a follow up report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY.
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup 2750
DA   2750
MDR Report Key16775430
Report Number3005650109-2023-00050
Device Sequence Number20549990
Product Code OSM
UDI-Device Identifier05708296156856
UDI-Public05708296156856
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20967277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer03/23/2023
03/23/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/20/2023
07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale